MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Transient Ischemic Attack (2109)
Date of Event 12/28/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a transient ischemic accident occurred.A left atrial appendage (laa) closure procedure was performed.A 24mm watchman flx laa closure device with delivery system (wds) was used.Prior to the procedure the patient was not taking any antiplatelet therapy.During the implant procedure a closure device was placed but the position was too proximal so this device was removed and a second device was successfully placed.The procedure was completed and the patient was discharged with prescriptions for (b)(6) and clopidogrel.The patient experienced a seizure on 18december2019 and 29june2021.On (b)(6) 2021, 1142 days post implant procedure, the patient experienced slurred speech, right sided facial droop, and fatigue.Upon arrival in the emergency department, physical examination revealed no significant findings with normal motor, sensory and cranial nerve function.Neurology consultation recommended for ct scan of head, neck, and ct perfusion and suspect for transient ischemic attack.On the same day, ct scan revealed no acute infract, no intracranial hemorrhage, no effective mass, chronic thin bilateral hematoma.On (b)(6) 2021, ct of angio neck revealed no stenosis, no occlusion, and no perfusion.Therefore, the patient was recommended for mri for further evaluation.Minor facial paresis, mild to moderate decrease in sensory sensation, and drift in the motor function of the right and left leg were noted.The patient was diagnosed with a transient ischemic attack.On (b)(6) 2021, mri of head revealed no intracranial hemorrhage, no effective mass and right parietal craniotomy, chronic subdural hematoma.On (b)(6) 2021, the patient was in stable condition and discharged with prescriptions for keppra and phenytoin.
 
Event or Problem Description
It was reported that a transient ischemic accident occurred.A left atrial appendage (laa) closure procedure was performed.A 24mm watchman flx laa closure device with delivery system (wds) was used.Prior to the procedure the patient was not taking any antiplatelet therapy.During the implant procedure a closure device was placed but the position was too proximal so this device was removed and a second device was successfully placed.The procedure was completed and the patient was discharged with prescriptions for aspirin and clopidogrel.The patient experienced a seizure on (b)(6)2019 and (b)(6) 2021.On (b)(6) 2021, 1142 days post implant procedure, the patient experienced slurred speech, right sided facial droop, and fatigue.Upon arrival in the emergency department, physical examination revealed no significant findings with normal motor, sensory and cranial nerve function.Neurology consultation recommended for ct scan of head, neck, and ct perfusion and suspect for transient ischemic attack.On the same day, ct scan revealed no acute infract, no intracranial hemorrhage, no effective mass, chronic thin bilateral hematoma.On (b)(6) 2021, ct of angio neck revealed no stenosis, no occlusion, and no perfusion.Therefore, the patient was recommended for mri for further evaluation.Minor facial paresis, mild to moderate decrease in sensory sensation, and drift in the motor function of the right and left leg were noted.The patient was diagnosed with a transient ischemic attack.On (b)(6) 2021, mri of head revealed no intracranial hemorrhage, no effective mass and right parietal craniotomy, chronic subdural hematoma.On (b)(6) 2021, the patient was in stable condition and discharged with prescriptions for keppra and phenytoin.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13258806
Report Number2134265-2022-00007
Device Sequence Number14634443
Product Code NGV
UDI-Device Identifier08714729838234
UDI-Public08714729838234
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/25/2021
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0022427829
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/31/2021
Initial Report FDA Received Date01/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/26/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient SexFemale
Patient RaceWhite